Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 47, NWS Charleston, SC

June 19, 2015Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 19, 2015, 4:46 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2015, 4:46 PM EDT (20:46 UTC)
Expired
Jun 19, 2015, 5:45 PM EDT
In force
59 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 117 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1825 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

158 
WUUS52 KCHS 192046
SVRCHS
SCC015-019-192145-
/O.NEW.KCHS.SV.W.0047.150619T2046Z-150619T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
446 PM EDT FRI JUN 19 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 545 PM EDT

* AT 446 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WANDO...OR
  NEAR NAVAL WEAPONS STATION CHARLESTON...MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...GOOSE CREEK...
  HANAHAN AND NAVAL WEAPONS STATION CHARLESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3293 7964 3283 7993 3284 7994 3285 7994
      3284 7993 3300 8001 3320 7960
TIME...MOT...LOC 2046Z 246DEG 14KT 3295 7989 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
401 
WWUS52 KCHS 192059
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT FRI JUN 19 2015

SCC019-192108-
/O.CAN.KCHS.SV.W.0047.000000T0000Z-150619T2145Z/
CHARLESTON SC-
459 PM EDT FRI JUN 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED AWAY 
FROM THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3314 7961 3312 7965 3301 7973 3299 7977
      3295 7977 3292 7983 3288 7985 3287 7989
      3284 7990 3283 7993 3290 7996 3291 7995
      3291 7997 3300 8001 3320 7960
TIME...MOT...LOC 2058Z 214DEG 8KT 3298 7993 

$$

SCC015-192145-
/O.CON.KCHS.SV.W.0047.000000T0000Z-150619T2145Z/
BERKELEY SC-
459 PM EDT FRI JUN 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR BERKELEY COUNTY...

AT 458 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NAVAL WEAPONS
STATION CHARLESTON...MOVING NORTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...GOOSE CREEK...HANAHAN AND NAVAL WEAPONS STATION
CHARLESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO 
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3314 7961 3312 7965 3301 7973 3299 7977
      3295 7977 3292 7983 3288 7985 3287 7989
      3284 7990 3283 7993 3290 7996 3291 7995
      3291 7997 3300 8001 3320 7960
TIME...MOT...LOC 2058Z 214DEG 8KT 3298 7993 

HAIL...1.00IN
WIND...60MPH
 
$$
370 
WWUS52 KCHS 192113
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT FRI JUN 19 2015

SCC015-192145-
/O.CON.KCHS.SV.W.0047.000000T0000Z-150619T2145Z/
BERKELEY SC-
513 PM EDT FRI JUN 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR BERKELEY COUNTY...

AT 513 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NAVAL WEAPONS
STATION CHARLESTON...MOVING NORTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...GOOSE CREEK...HANAHAN AND NAVAL WEAPONS STATION
CHARLESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3314 7961 3312 7965 3301 7973 3299 7977
      3295 7977 3292 7983 3288 7985 3287 7989
      3284 7990 3283 7993 3290 7996 3291 7995
      3291 7997 3300 8001 3320 7960
TIME...MOT...LOC 2113Z 192DEG 12KT 3301 7993 

HAIL...1.00IN
WIND...60MPH
 
$$
096 
WWUS52 KCHS 192136
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT FRI JUN 19 2015

SCC015-192145-
/O.EXP.KCHS.SV.W.0047.000000T0000Z-150619T2145Z/
BERKELEY SC-
536 PM EDT FRI JUN 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY WILL EXPIRE AT
545 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY 
WINDS...HEAVY RAIN AND FREQUENT LIGHTNING ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3314 7961 3312 7965 3301 7973 3299 7977
      3295 7977 3292 7983 3288 7985 3287 7989
      3284 7990 3283 7993 3290 7996 3291 7995
      3291 7997 3300 8001 3320 7960
TIME...MOT...LOC 2133Z 246DEG 14KT 3301 7993 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:50 PM EDT, 56 minutes earlier.

Area forecast discussion, Jun 19, 3:50 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
350 PM EDT FRI JUN 19 2015

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH NEXT WEEK WHILE A TROUGH
OF LOW PRESSURE PERSISTS INLAND.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A STRONG UPPER RIDGE REMAINS IN PLACE...WITH A ROBUST MID-LEVEL
CAP THUS FAR INHIBITING STRONG CONVECTION. THE CUMULUS FIELD ON
VISIBLE SATELLITE IS PRETTY TAME WITH ONLY MODERATE TOWERING
CUMULUS ALONG THE SEA BREEZE IN THE SC TRI-COUNTY AND INLAND
SOUTHEAST GA. SLIGHTLY LOWER HEIGHTS ACROSS OUR INTERIOR GA ZONES
MAY ALLOW FOR SCATTERED CONVECTION TO FIRE UP THROUGH EARLY
EVENING. A POOL OF HIGHER DEWPOINTS ACROSS THE SC TRI-COUNTY AREA
ACCOMPANIED BY THE SEA BREEZE WILL PROVIDE A SECONDARY FOCUS OF
CONVECTION. ELSEWHERE THE CONVECTION WILL BE MORE ISOLATED THOUGH
OUTFLOW BOUNDARIES THROWN INTO COASTAL GA AND SOUTHERN SC MAY
TRIGGER ADDITIONAL ACTIVITY. CANNOT RULE OUT A HANDFUL OF SEVERE
STORMS...DAMAGING WINDS THE GREATEST THREAT GIVEN THE 1200 J/KG
DOWNDRAFT CAPES. THOUGH THE LACK OF APPRECIABLE SHEAR AND
PERSISTENT CAP SHOULD PRECLUDE A GREATER THREAT/COVERAGE FOR
SEVERE STORMS.

RESIDUAL CONVECTION SHOULD TAPER OFF EARLY TO MID EVENING AS THE
BOUNDARY LAYER VERY SLOWLY STABILIZES. THE HEAT ADVISORY DROPS OFF
AT 7 PM...BY WHICH TIME HEAT INDICES SHOULD HAVE DROPPED BELOW
105F. A WARM AND MUGGY NIGHT EXPECTED OTHERWISE...LOWS IN THE MID
TO UPPER 70S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
ON SATURDAY...THE UPPER RIDGE OVER FLORIDA/SE GEORGIA AND SOUTHERN
SOUTH CAROLINA WILL CONTINUE TO STEER THE SHORTWAVE TROUGH AND IT/S
ASSOCIATED DEEP TROPICAL MOISTURE TO THE NW ACROSS THE TENNESSEE
VALLEY REACHING THE MID ATLC COAST BY MID MORNING SUNDAY. A SLIGHTLY
DRIER 1000-500 MB LAYER IS FORECAST TO MOVE INTO THE FORECAST AREA
DURING THE DAY SATURDAY AND WE THINK THE DAY WILL REMAIN MAINLY
CAPPED AND DRY. HOT TEMPS WILL PERSIST BUT IT LOOKS SURFACE DEW
POINTS HAVE A CHANCE TO MIX OUT SLIGHTLY BETTER...ESPECIALLY INLAND
AREAS. AFTERNOON HEAT INDICES WILL BE IN THE 102-105 DEGREE RANGE
WITH THE SEA BREEZE CORRIDOR EXPECTED TO SEE THE HIGHEST APPARENT
TEMPS BETWEEN 105 AND 108. WE THINK AFTERNOON CONVECTION WILL BE
VERY SPOTTY AND WE MAINTAINED POPS BELOW 20 PERCENT.

SATURDAY NIGHT...WE EXPANDED SOME LOW END CHANCES FOR SHOWERS AND
TSTMS IN N-NW TIER OF ZONES AS THE BASE OF THE MID ATLC SHORT WAVE
BRUSHES BY. LOWS WILL ONCE AGAIN BE IN THE MID 70S WITH UPPER 70S
ALONG THE COAST.

SUNDAY AND MONDAY...HOT AND MOSTLY DRY WEATHER WILL CONTINUE AS THE
OVERALL WEATHER PATTERN CHANGES VERY LITTLE THROUGH THE PERIOD.
SURFACE HIGH PRESSURE WILL PERSIST OVER THE ATLANTIC WHILE A TROUGH
OF LOW PRESSURE SITS INLAND. ALOFT...THE RIDGE WILL STRENGTHEN LATE
THIS WEEKEND INTO MONDAY ENSURING THE LONG DURATION SPELL OF HEAT
GOES ON. ADDITIONAL HEAT ADVISORIES LIKELY BOTH DAYS AS HIGH TEMPS
REACH THE MID/UPPER 90S. LARGE SCALE SUBSIDENCE WILL KEEP DIURNAL
SHOWER/THUNDERSTORM COVERAGE ISOLATED AND MAINLY AS A RESULT OF THE
SEA BREEZE AND/OR CONVERGENCE ALONG THE INLAND TROUGH.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MID/UPPER LEVEL RIDGE WILL REMAIN ANCHORED OVER THE SOUTHEASTERN
UNITED STATES THROUGH THE PERIOD...MAINTAINING TEMPERATURES WELL
ABOVE NORMAL AND ONLY SLIGHT CHANCES POPS FOR AFTERNOON
CONVECTION. AT THE SURFACE...ATLANTIC HIGH PRESSURE WILL PREVAIL
WHILE A TROUGH OF LOW PRESSURE PERSISTS INLAND. MAIN CONCERN WILL
BE THE CONTINUING HEAT. HIGH TEMPERATURES OF UPPER 90S TO NEAR 100
WILL COMBINE WITH MODERATE HUMIDITY TO PRODUCE HEAT INDICES
UPWARDS OF 105 DEGREES EACH AFTERNOON. HEAT ADVISORIES WILL LIKELY
BE NEEDED.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
CONVECTION IS SLOW TO INITIATE THIS AFTERNOON DUE TO A FAIRLY
STRONG MID-LEVEL CAP...DESPITE VERY WARM AND MOIST AIR IN LOW
LEVELS. WE INCLUDED VICINITY THUNDERSTORMS AT BOTH SITES THROUGH
LATE AFTERNOON AS THE SEA BREEZE PUSHES INLAND AND COULD POP A FEW
STORMS. QUIET CONDITIONS EXPECTED TONIGHT THROUGH EARLY SATURDAY
AFTERNOON.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL.

&&

.MARINE...
ATLANTIC HIGH PRESSURE WILL REMAIN THE DOMINANT FEATURE OVER THE
WATERS WHILE A TROUGH OF LOW PRESSURE PERSISTS INLAND. A FAIRLY
ROBUST SSW SURGE IS EXPECTED TO DEVELOP OVER THE WATERS SATURDAY
EVENING AS LOW PRES WELL TO THE NORTH ENHANCES THE PRES GRADIENT A
BIT. WIND SPEEDS SHOULD INCREASE TO 15 TO 20 KT WITH SEAS BUILDING
TO 4 FT OUTSIDE THE PILOT BUOYS DOWN TO GRAYS REEF. ADDITIONAL
NOCTURNAL SURGES ARE LIKELY SUNDAY AND MONDAY EVENINGS WITH 15G20
KT AT TIMES. WINDS WILL BE LIGHTEST DURING THE POST-DAWN MORNING
HOURS AS IS TYPICAL WITH THIS SYNOPTIC PATTERN. SMALL CRAFT
ADVISORY CONDITIONS ARE NOT EXPECTED THROUGH THE PERIOD.

&&

.CLIMATE...
RECORD HIGH MINIMUMS FOR JUNE 19TH...
KCHS...76 SET IN 2004.
KCXM...79 SET IN 1991.
KSAV...79 SET IN 1881.

RECORD HIGHS FOR JUNE 19TH...
KCHS...100 SET IN 2011.
KCXM...100 SET IN 1940.
KSAV...100 SET IN 1887.

RECORD HIGH MINIMUMS FOR JUNE 20TH...
KCHS...80 SET IN 2011.
KCXM...81 SET IN 2011.
KSAV...79 SET IN 1882.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>052.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...
LONG TERM...
AVIATION...JRL
MARINE...JRL
CLIMATE...
Hazardous weather outlook, Jun 19, 3:29 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
329 PM EDT FRI JUN 19 2015

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-201930-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
329 PM EDT FRI JUN 19 2015

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

EXCESSIVE HEAT...THE COMBINATION OF WELL ABOVE NORMAL TEMPERATURES
AND MODERATE LEVELS OF HUMIDITY WILL PRODUCE HEAT INDICES ABOVE
105 DEGREES EACH AFTERNOON INTO THE MIDDLE OF NEXT WEEK. HEAT
ADVISORIES ARE LIKELY EACH DAY. THIS IS A LONG AND POTENTIALLY
DANGEROUS HEAT WAVE AND PRECAUTIONS SHOULD BE TAKEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-201930-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
329 PM EDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 19, 3:45 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT FRI JUN 19 2015

SCZ047-192015-
INLAND JASPER SC-INLAND JASPER SC-
345 PM EDT FRI JUN 19 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER COUNTY UNTIL
415 PM EDT...

AT 345 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GILLISONVILLE...OR 9 MILES NORTHWEST OF RIDGELAND. THIS STORM WAS
NEARLY STATIONARY.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RIDGELAND...COOSAWHATCHIE...GRAHAMVILLE...GRAYS...PINELAND...
GILLISONVILLE AND SWITZERLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3269 8095 3266 8095 3265 8096 3264 8096
      3262 8090 3266 8087 3265 8086 3261 8085
      3261 8083 3257 8083 3241 8102 3261 8121
      3275 8102
TIME...MOT...LOC 1945Z 301DEG 3KT 3260 8107
Special weather statement, Jun 19, 4:32 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
432 PM EDT FRI JUN 19 2015

SCZ045-052-192100-
TIDAL BERKELEY SC-INLAND BERKELEY SC-TIDAL BERKELEY SC-
432 PM EDT FRI JUN 19 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
500 PM EDT...

AT 432 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NAVAL WEAPONS STATION CHARLESTON...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...GOOSE CREEK...HANAHAN...NAVAL WEAPONS STATION
CHARLESTON...CAINHOY...DON HOLT BRIDGE AND WANDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3299 7977 3295 7977 3292 7983 3291 7984
      3289 7985 3287 7996 3289 7997 3291 7995
      3291 7997 3298 8000 3309 7980 3300 7975
TIME...MOT...LOC 2032Z 251DEG 15KT 3293 7994

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:45 PM EDTSpecial Weather StatementCHSJasper30 min
Jun 19, 4:14 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper36 min
Jun 19, 4:32 PM EDTSpecial Weather StatementCHSCharleston28 min
Jun 19, 5:39 PM EDTSpecial Weather StatementCHSBerkeley36 min
Jun 19, 7:52 PM EDTSpecial Weather StatementCHSHampton53 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.